| Model Number |
BEA28-100/I20-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
12/20/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat a ruptured abdominal aortic aneurysm (aaa).Approximately four years after the initial procedure, it was reported that the patient experienced sac enlargement of 2¿3 mm every six months.On (b)(6) 2024, the physician reviewed a computed tomography (ct) scan and performed an angiogram, identifying a type 2 endoleak from the inferior mesenteric artery (ima), a possible type 1b endoleak of the right limb, and a suspected type 3b endoleak pinhole defect in the anterior portion of the graft.The physician elected to coil the ima via the sma/arc and relined the graft with an alto stent graft system.Post-procedure angiography showed no remaining leaks.The patient is expected to be discharged the following day.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement and type ib endoleak of the right common iliac artery are unconfirmed.The type iiib endoleak and additional endovascular procedures are confirmed.This is moderately consistent with the reported adverse event/incident.The device, user, procedure, or anatomy-relatedness of this complaint could not be determined.The type ii endoleak of the inferior mesenteric artery is confirmed, this complaint is anatomy-related.Procedure-related harms could not be determined.No contributing factors were identified.The final patient status was reported as a planned discharge on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.